# SDR BGI2006F00000

- Difficulty date: December 23, 2005
- Submitted: January 26, 2006
- Operation: Air carrier
- Aircraft: N8372H
- Make and model: Robsin R44
- Aircraft serial: 0387
- Engine: Lyc O540F1B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Part number: 103571651
- Condition: Failed
- Location: Magneto
- Component: Magneto
- Component part number: BL600646201
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OWNER COMPLAINED OF INTERMITTENT ROUGHNESS AND AT TIMES COMPLETE FAILURE OF RT MAG.  UPON INVESTIGATION THE COIL GROUND WIRE WAS FOUND CHAFING ON THE DISTRIBUTOR GEAR TEETH.  THE MULTISTRAND WIRES WERE COMPLETELY SEVERED AND ONLY A SMALL AMOUNT OF INSULATION WAS HOLDING THE WIRE STRANDS TOGETHER MAKING INTERMITTENT CONTACT.  IMPROPER ROUTING OF GROUND WIRE AT MAG BUILDUP CONTRIBUTED TO FAILURE.  CAREFUL ATTENTION TO DETAIL WOULD HAVE PREVENTED THIS OCURRENCE.  MAGNETO WAS FACTORY OVERHAULED.  THIS IS THE SECOND MAG FAILURE ON THIS AIRCRAFT SINCE BOTH MAGS WERE INSTALLED 137 HRS PREVIOUS.  FIRST (LT) MAG FAILURE OCCURRED AT 98 HRS.  LT MAG WAS ALSO FACTORY OVERHAULED.  (K)
